Comptes Rendus
Numerical Analysis
On the non existence of monotone linear schema for some linear parabolic equations
[Sur la non existence de schémas linéaires monotones pour certaines équations paraboliques linéaires]
Comptes Rendus. Mathématique, Volume 340 (2005) no. 5, pp. 399-404.

Dans cette Note, nous présentons un résultat de non existence de schémas linéaires monotones avec un stencil fixé sur un maillage carré pour certaines équations paraboliques en dimension 2. Les équations paraboliques que l'on considère proviennent de modèles de diffusion anisotrope. Une conséquence du résultat est qu'il n'existe pas de schémas linéaires monotones à neuf points pour l'équation de la chaleur monodimensionnelle immergée dans le plan, avec une direction arbitraire. Nous présentons quelques applications : à l'équation de Fokker–Planck–Lorentz pour les électrons dans le contexte de la physique des plasmas ; Un schéma linéaire monotone pour l'équation de la chaleur hyperbolique monodimensionnelle et traité comme un problème bidimensionnel ne peut pas être consistant dans la limite de diffusion pour une direction arbitraire de propagation. On examine aussi le cas de l'équation de Landau.

In this Note, we present a result concerning the non existence of linear monotone schema with fixed stencil on regular meshes for some linear parabolic equation in two dimensions. The parabolic equations of interest arise from non isotropic diffusion modelling. A corollary is that no linear monotone 9 points-schemes can be designed for the one-dimensional heat equation emerged in the plane with an arbitrary direction of diffusion. Some applications of this result are provided: for the Fokker–Planck–Lorentz model for electrons in the context of plasma physics; all linear monotone scheme for the one-dimensional hyperbolic heat equation treated as a two-dimensional problem are not consistent in the diffusion limit for an arbitrary direction of propagation. We also examine the case of the Landau equation.

Reçu le :
Accepté le :
Publié le :
DOI : 10.1016/j.crma.2005.01.020
Christophe Buet 1 ; Stéphane Cordier 2

1 Département sciences de la simulation et de l'information, Commissariat à l'énergie atomique, BP 12, 91680 Bruyères le Chatel, France
2 UMR MAPMO – CNRS 6628, BP 6759, université d'Orléans, 45067 Orléans, France
@article{CRMATH_2005__340_5_399_0,
     author = {Christophe Buet and St\'ephane Cordier},
     title = {On the non existence of monotone linear schema for some linear parabolic equations},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {399--404},
     publisher = {Elsevier},
     volume = {340},
     number = {5},
     year = {2005},
     doi = {10.1016/j.crma.2005.01.020},
     language = {en},
}
TY  - JOUR
AU  - Christophe Buet
AU  - Stéphane Cordier
TI  - On the non existence of monotone linear schema for some linear parabolic equations
JO  - Comptes Rendus. Mathématique
PY  - 2005
SP  - 399
EP  - 404
VL  - 340
IS  - 5
PB  - Elsevier
DO  - 10.1016/j.crma.2005.01.020
LA  - en
ID  - CRMATH_2005__340_5_399_0
ER  - 
%0 Journal Article
%A Christophe Buet
%A Stéphane Cordier
%T On the non existence of monotone linear schema for some linear parabolic equations
%J Comptes Rendus. Mathématique
%D 2005
%P 399-404
%V 340
%N 5
%I Elsevier
%R 10.1016/j.crma.2005.01.020
%G en
%F CRMATH_2005__340_5_399_0
Christophe Buet; Stéphane Cordier. On the non existence of monotone linear schema for some linear parabolic equations. Comptes Rendus. Mathématique, Volume 340 (2005) no. 5, pp. 399-404. doi : 10.1016/j.crma.2005.01.020. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2005.01.020/

[1] C. Buet; S. Cordier Numerical analysis of conservative and entropy schemes for the FPLE, SIAM J. Numer. Anal., Volume 36 (1999), p. 953

[2] C. Buet; S. Cordier; P. Degond; M. Lemou Fast algorithms for the Fokker–Planck equation, J. Comput. Phys., Volume 133 (1997), pp. 310-322

[3] P. Degond; B. Lucquin-Desreux An entropy scheme for the Fokker–Planck collision operator of plasma kinetic theory, Numer. Math., Volume 68 (1994) no. 2, pp. 239-262

[4] P. Degond; B. Lucquin-Desreux The Fokker–Planck asymptotics of the Boltzmann collision operator in the Coulomb case, Math. Models Methods Appl. Sci., Volume 2 (1992) no. 2, pp. 167-182

[5] P. Degond; B. Lucquin-Desreux The asymptotics of collision operators for two species of particles of disparate masses, Math. Models Methods Appl. Sci., Volume 6 (1996) no. 3, pp. 405-436

[6] R. Eymard; T. Gallouet; R. Herbin Finite Volume Methods, Handbook of Numerical Analysis, vol. VII, 2000, pp. 713-1020

[7] L. Gosse; G. Toscani An asymptotic preserving well-balanced scheme for the hyperbolic heat equation, C. R. Acad. Sci. Paris, Ser. I, Volume 334 (2002), pp. 1-6

[8] B. Lucquin-Desreux Equations aux dérivées partielles et leurs approximations, Ellipses, 2004

Cité par Sources :

Commentaires - Politique


Ces articles pourraient vous intéresser

Asymptotic preserving scheme and numerical methods for radiative hydrodynamic models

Christophe Buet; Stéphane Cordier

C. R. Math (2004)


Wavelet approximations of a collision operator in kinetic theory

Xavier Antoine; M. Lemou

C. R. Math (2003)


Fast implicit schemes for the Fokker–Planck–Landau equation

Mohammed Lemou; Luc Mieussens

C. R. Math (2004)